MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BONE TUNNEL PLUG SMALL 7MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. BONE TUNNEL PLUG SMALL 7MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 013560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an acl reconstruction, three (3) white tibial flow restrictor bone plug, broke off in the patient's tibia.The broken pieces were removed, no bone plug was able to be used after the event.There was a delay greater than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.H2: corrected data on: h5.
 
Additional Manufacturer Narrative
Corrected b5 and d10.
 
Event or Problem Description
It was reported that during an acl reconstruction, one (1) white tibial flow restrictor bone plug, broke off in the patient's tibia.The broken pieces were removed, no bone plug was able to be used after the event.There was a delay greater than 30 minutes and no further complications were reported.

Brand Name
BONE TUNNEL PLUG SMALL 7MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19324744
Report Number1219602-2024-01046
Device Sequence Number2569719
Product Code NBH
UDI-Device Identifier03596010091123
UDI-Public03596010091123
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number013560
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/07/2024
Not provided
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date06/10/2024
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
013561, 013562.
Patient SexUnknown